I've started 6 mth zoladex inj to treat endometriosis. had my first injection 6 days ago and started bleeding heavily yesterday, pain has been so severe i nearly asked my husband to take me to hospital. taken diclofenac and cocodamol and it is slightly better. I thought zoladex stopped periods so i'm really worried that i have had a painful period 6 days after the injection. they were bad before but this has probably been the worst one. I can't find much advice on this on the internet
Zoladex (goserelin) is a hormone similar to the one normally released from the hypothalamus gland in the brain. Goserelin works to decrease the amount of estrogen in the blood. Reducing the amount of estrogen in the body is one way of treating endometriosis.
During treatment your periods are likely to become light and irregular and stop altogether as your estrogen levels decrease.
You should talk with your specialist about symptoms.
Can only share what I have read about Zoladex:
If you are a premenopausal woman, you should stop having menstrual periods during treatment with Zoladex. Call your doctor if you still have regular periods. Missing a dose can cause breakthrough bleeding.
Suzanne's explanation sounds right. The estrogen levels will decrease and you will not have periods, if you still do then you need to call the doctor to let him/her know.
Wishing you the best,
even though this seems to have calmed down I think in order to just be on the safe side there is no problem with just communicating this withthe office and have the nurse talk with you if she thinks it should go farther then she will discuss this with your physician and then get back with you, otherwise she will explain the reasons for this and at least you will feel more comfortable with this going on
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2011 • 2 answers
Posted 12 Feb 2013 • 1 answer
Posted 23 Jun 2013 • 1 answer
Posted 3 Sep 2014 • 1 answer
Posted 25 Sep 2016 • 0 answers